Results 1 to 3 of 3

Thread: Depakote + Alopeccia Universalis & my comments

  1. #1
    Distinguished Community Member
    Join Date
    Nov 2006
    Location
    Fort Lee, NJ
    Posts
    119

    Smile Depakote + Alopeccia Universalis & my comments


    http://www.nydailynews.com/life-styl...icle-1.2328229

    Also see:
    http://alopecia-uncovered.com/


    = = = = =
    I posted the following, to the above article URL #1):

    My wife suffers from Alopeccia Universalis as a result of the anti-epilepsy drug regimen: Depakote.

    While she was distressed at the onset, she never felt any “shame”. Repeating, there was ZERO shame.

    Yes, today my wife has a number of wigs as the Alopeccia was not reversed after the Depakote regimen was replaced by another medication. That was twelve years ago.

    Very importantly, amongst family members: children, spouses, grandchildren, her siblings and their children, my wife is entirely comfortable in our home or their homes without a wig.

    With several wig colors and styles, I have an all-in-one choice now: brunette, auburn, chestnut, blonde, etc.

    Because of our family’s “strength” my wife never needed or sought any support group.

    Occasionally, someone will remark: “Did you just change your hair style?” The response: “Nope, just changed heads!”

    One day, we had dinner guests and during the dinner, my wife excused herself and went to the bedroom and switched wigs. I wasn’t paying attention to her hair style, but soon folks at the table had their mouths agape as her “new” hairstyle was unlike the one a few minutes before. My wife saw the expressions and then quietly asserted: “My wig felt uncomfortable, so I switched.” That was it.

    There never was weeping, gnashing of teeth, shame, sobbing or any other melodramatics. Nor, did my wife ever feel sorry for herself.

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Ted,

    I took Depakene which is the brand name of Depakote for quite a few yrs. and I can remember how my hair would start to fall out when I was trying to comb it. The drug worked
    really good for me controlling my sz. but then I had to go off the drug because it began to eat up my blood platlets and the drug made me loose 70 lbs. in 4 months. I found out that
    the drug can cause either weight loss or gain no matter what as a side effect so I went off the drug for safety. I'm glad to hear that your wife is a strong woman and didn't let this
    problem bother her. I wish you and your wife only the best of luck and May God Bless the Both of You!

    Sue

  3. #3
    Distinguished Community Member
    Join Date
    Nov 2006
    Location
    Fort Lee, NJ
    Posts
    119

    Default

    Thanks for the note.

    Best to you always.

    Ted

Similar Threads

  1. Replies: 2
    Last Post: 12-08-2013, 09:27 AM
  2. Does anyone have any questions or comments?
    By jcc in forum Gluten Sensitivity / Celiac Disease
    Replies: 9
    Last Post: 05-30-2013, 06:20 PM
  3. The American Academy of Neurology wants your comments
    By Sparky10 in forum Multiple Sclerosis
    Replies: 11
    Last Post: 07-26-2012, 09:07 PM
  4. Interesting comments by Vollmer on causes and on meds MS
    By Lazarus in forum Multiple Sclerosis
    Replies: 8
    Last Post: 02-06-2012, 03:28 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.